Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 167, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 10, 2021, 11:08 AM CDT for Scott County, Arkansas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 11:08 AM CDT (16:08 UTC)
- Expired
- May 10, 2021, 11:20 AM CDT
- In force
- 12 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WUUS54 KLZK 101608
SVRLZK
ARC127-101645-
/O.NEW.KLZK.SV.W.0167.210510T1608Z-210510T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1108 AM CDT Mon May 10 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southwestern Scott County in western Arkansas...
* Until 1145 AM CDT.
* At 1108 AM CDT, a severe thunderstorm was located near Morgan
Springs, or 18 miles northwest of Mena, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waldron... Beauchamp...
Morgan Springs... Black Fork...
Y City... Needmore...
Winfield... Hon...
Boles...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3486 9445 3498 9405 3469 9399 3474 9445
TIME...MOT...LOC 1608Z 266DEG 35KT 3481 9441
HAIL...1.00IN
WIND...60MPH
$$
671 follow-up statement
940
WWUS54 KLZK 101620
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1120 AM CDT Mon May 10 2021
ARC127-101630-
/O.CAN.KLZK.SV.W.0167.000000T0000Z-210510T1645Z/
Scott AR-
1120 AM CDT Mon May 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SCOTT COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3486 9445 3498 9405 3469 9399 3474 9445
TIME...MOT...LOC 1618Z 266DEG 35KT 3482 9427
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:45 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 10, 6:45 AM CDT, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 645 AM CDT Mon May 10 2021 .UPDATE... Updated to include the 12Z aviation discussion. && .AVIATION... Widespread MVFR to IFR stratus continues with minimal if any improvement over central/southern terminals this period. Cigs may lift to low VFR this afternoon before dropping back to MVFR/IFR after 11/00Z, although confidence is low. Also not confident in coverage of TSRA today, although HOT/ADF carry the highest probability, so included VC mention with activity most likely by and after 10/17-18Z. Winds will remain largely N/NE and any gusts should diminish by afternoon. && .PREV DISCUSSION...(ISSUED 358 AM CDT Mon May 10 2021) SHORT TERM...Today Through Tuesday Night A cold front over far southern AR continues to slowly sink south this morning with rain and thunder now well removed from the area. As the southern periphery of a large surface ridge noses in from the Plains today, expecting winds to remain northerly to northeasterly and relatively dry air to remain in place near the surface. Temperatures will only reach the 60s by this afternoon and dewpoint temperatures in the 40s and 50s will keep humidity low. The main weather concern heading into mid-week will be rain and thunder potential. Flow aloft will remain largely zonal through the period with troughiness confined to the central and northern Plains. As disturbances translate through this mean flow pattern, expecting subtle forcing and moisture advection to produce scattered showers and storms locally with coverage most closely tied to a lingering frontal boundary at 850 mb, progged to remain draped over southern/western sections. Marginal elevated instability could support some small hail, although severe weather is not anticipated. Precipitation coverage will expand by Tuesday and Tuesday night as another mid/upper level trough moves across the Plains. Temperatures will remain below average through the end of the period. LONG TERM...Wednesday Through Sunday Night Showers will linger over southern Arkansas on Wednesday as a front slowly settles toward the Gulf Coast. Behind the front, a large area of high pressure will build over the region from the north Thursday and Friday. By the weekend, the high will slide to the east, and return flow will bring progressively warmer temperatures and increasing moisture. As this happens, several models are showing a storm system heading this way from the southwest United States. Ridging will be noted over the south central/southeast states, and this will tend to slow the system down. As the system slowly approaches, have isolated scattered showers and a few thunderstorms in the forecast Saturday and Sunday. Precipitation will be mostly confined to northern/western sections of the state. Temperatures will be largely below average until the weekend, with at/above normal readings thereafter. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...DTC
Hazardous weather outlook, May 10, 4:02 AM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 402 AM CDT Mon May 10 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 402 AM CDT Mon May 10 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms may develop across southern and western Arkansas through tonight. Aside from small hail, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. DTC/46
In the hours before
Special weather statement, May 10, 11:00 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1100 AM CDT Mon May 10 2021
ARZ037-040-101630-
Polk AR-Scott AR-
1100 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK AND WESTERN SCOTT
COUNTIES UNTIL 1130 AM CDT...
At 1100 AM CDT, Doppler radar was tracking a strong thunderstorm near
Heavener, or 18 miles south of Poteau, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waldron... Beauchamp...
Oliver... Morgan Springs...
Bates... Black Fork...
Cauthron... Black Fork Mountain Wilderness...
Winfield... Hon...
Y City... Needmore...
Boles... Rich Mountain...
LAT...LON 3491 9445 3496 9429 3496 9426 3497 9423
3503 9403 3467 9398 3470 9446
TIME...MOT...LOC 1600Z 266DEG 35KT 3479 9457
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:38 PM CDT | Special Weather Statement | LZK | Desha | 37 min |
| May 10, 11:00 AM CDT | Special Weather Statement | LZK | Scott | 30 min |
| May 10, 1:03 PM CDT | Special Weather Statement | LZK | Garland | 27 min |
| May 10, 1:29 PM CDT | Special Weather Statement | LZK | Saline | 31 min |
| May 10, 1:46 PM CDT | Special Weather Statement | LZK | Saline | 29 min |
| May 10, 2:39 PM CDT | Special Weather Statement | LZK | Jefferson | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.